Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 73, NWS Raleigh, NC

August 31, 2008Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 31, 2008, 8:34 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2008, 8:34 PM EDT (00:34 UTC)
Expired
Aug 31, 2008, 10:03 PM EDT
In force
89 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 154 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
978 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 010034
FFWRAH
NCC007-153-010330-
/O.NEW.KRAH.FF.W.0073.080901T0034Z-080901T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SUN AUG 31 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1130 PM EDT

* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER RICHMOND AND ANSON COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WADESBORO...
  ROCKINGHAM...HAMLET AND ANSONVILLE.

RADAR HAS ESTIMATED THAT ONE TO THREE INCHES OF RAIN HAS FALLEN 
BETWEEN 700 PM AND 830 PM. THE HEAVIEST RAIN HAS FALLEN JUST EAST OF 
WADESBORO... ALONG HIGHWAY 74 NEAR THE PEE DEE RIVER. SEVERAL CREEKS 
IN THIS AREA MAY RISE ABOVE BANKFULL... INCLUDING JONES CREEK... BIG 
BRANCH... LITTLE CREEK... SEABURN BRANCH... AND BELLS CREEK. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

LAT...LON 3518 8028 3517 8023 3516 8022 3517 8019
      3515 8017 3517 8015 3517 8009 3513 8006
      3509 7994 3508 7958 3506 7956 3482 7966
      3481 7968 3482 8033

$$
GIH
1 follow-up statement
000 
WGUS72 KRAH 010203
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1003 PM EDT SUN AUG 31 2008

NCC007-153-010213-
/O.CAN.KRAH.FF.W.0073.000000T0000Z-080901T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-RICHMOND NC-
1003 PM EDT SUN AUG 31 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RICHMOND AND ANSON
COUNTIES...

THE HEAVY RAIN HAS MOVED OUT OF THE AREA.

LAT...LON 3518 8028 3517 8023 3516 8022 3517 8019
      3515 8017 3517 8015 3517 8009 3513 8006
      3509 7994 3508 7958 3506 7956 3482 7966
      3481 7968 3482 8033

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 8:19 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 31, 8:19 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT SUN AUG 31 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD INTO CENTRAL NORTH CAROLINA BEHIND THE FRONT MONDAY AND
LINGER OVER THE REGION THROUGH MID WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 250 PM SUNDAY...

AT 17Z...THE SURFACE COLD FRONT WAS BEGINNING TO NOSE SOUTH TOWARD
NE NC.  SOUTH OF THE FRONT...THE AIRMASS REMAINS MUGGY WITH
DEWPOINTS IN THE LOW TO MID 70S. SHEAR AXIS EVIDENT ON WATER VAPOR
IMAGERY HAS DROPPED SOUTH ACROSS THE NC/VA BORDER...AND CONVECTION
HAS BEGUN TO FIRE JUST NORTH OF THE I-40 CORRIDOR.  CONVECTION IS
ALSO FIRING OVER SOUTHERN VA ALONG THE COLD FRONT. PER SPC
MESOANALYSIS...MIXED LAYER CAPES HAVE RISEN TO 1500 J/KG...AND
SURFACE BASED LIS ARE AS HIGH AS -5C ACROSS CENTRAL NC.
THUS...DEVELOPING CONVECTION WILL CONTINUE TO MOVE INTO A FAVORABLE
AIRMASS...AND WILL CONTINUE INTO THE EVENING HOURS. EVEN THOUGH THE
FREEZING LEVEL IS FAIRLY HIGH AT 14.5 KFT AND WIND PROFILES ARE
WEAK...A FEW STORMS REACHED SEVERE LEVELS LAST EVENING UNDER SIMILAR
CONDITIONS..SO A FEW STORMS COULD BECOME STRONG TO SEVERE. STORMS
WILL HAVE A LITTLE MORE MOTION FROM NE TO SW WITH A BIT STRONGER
STEERING FLOW...SO FLOODING SHOULD NOT BE AS MUCH OF A THREAT.

OVERNIGHT...DIURNAL CONVECTION WILL LESSEN IN COVERAGE... BUT WITH
WEAK UPPER-LEVEL FORCING AND DECENT LOW-LEVEL THETAE GRADIENT ALONG
THE FRONT....HAVE LEFT SLIGHT CHANCE POPS IN THE SW WITH SHOWERS
POSSIBLE. THE FRONT IS PROGGED TO BE MOST OF THE WAY THROUGH THE
CWA BY TOMORROW MORNING. OVERNIGHT LOWS WILL REFLECT THE DRYING AND
COOLING BEHIND THE FRONT FROM NE TO SW...63 TO 69.

ON MONDAY...UPPER-LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE
EASTERN US AND SURFACE HIGH PRESSURE WILL RIDGE DOWN THE EAST COAST
INTO THE AREA.  DEEP NORTHEASTERLY FLOW WILL DEVELOP BETWEEN THE
UPPER-LEVEL RIDGE AND THE CYCLONIC VORTEX ASSOCIATED WITH TS HANNA.
STRONG SUBSIDENCE BENEATH THE RIDGE WILL KEEP THE ATMOSPHERE
DRY...WHILE NORTHEASTERLY FLOW WILL HELP KEEP TEMPS A FEW DEGREES
COOLER THAN TODAY.. AS THICKNESSES DROP ABOUT 10-15 METERS ON
MONDAY.  HIGHS WILL RANGE FROM 84 TO 87...NW-SE UNDER MOSTLY SUNNY
SKIES.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM SUNDAY...

SUBSIDENCE CAUSED BY STRONG HIGH PRESSURE ALOFT WILL PROVIDE CENTRAL
NC WITH CLEAR SKIES AND WARM CONDITIONS TUESDAY AND WEDNESDAY.
THICKNESSES RISE INTO THE 1420S BY WEDNESDAY WHICH YIELDS MAX TEMPS
NEAR 90/LOWER 90S. MAX TEMPS TUE A SHADE ABOVE NORMAL WITH MID AND
UPPER 80S EXPECTED. MIN TEMPS WILL ALSO SHOW AN UPWARD TREND. DUE TO
ABNORMALLY DRY AIR OVER THE REGION...MIN TEMPS EARLY TUESDAY WILL
RANGE FROM THE MID/UPPER 50S NORTH TO AROUND 60. AS AIR MASS
MODERATES...MIN TEMPS BY WED NIGHT/THU MORNING SHOULD REBOUND TO THE
MID 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 225 PM SUNDAY...

FORECAST THROUGH THIS PERIOD STILL REMAINS HIGHLY UNCERTAIN AND WILL
LIKELY SEE ADJUSTMENTS AS CONFIDENCE IN TIMING INCREASES.

UPPER LEVEL RIDGE OVER THE REGION 12Z THU DIMINISHES AS A SLIGHTLY
AMPLIFYING S/W IN THE NORTHERN STREAM MOVES THROUGH THE NORTHERN
PLAINS. THE APPROACH OF THIS SYSTEM AND THE UPPER LEVEL RIDGE
OFFSHORE WILL PROVIDE THE MAIN STEERING MECHANISM FOR T.C. HANNA.
GFS HAS SHOWN SOME DECENT CONTINUITY WITH THE FORWARD SPEED OF HANNA
IN OUR VICINITY DURING THE PERIOD THU NIGHT THROUGH SATURDAY MORNING
BUT HAS VARIED A BIT AS FAR AS HOW FAR WEST/EAST IT GOES. ECMWF
00Z/31 RUN SLOWER COMPARED TO THE LATEST GFS BUT IT (ECMWF) HAS ALSO
DEMONSTRATED DECENT RUN-TO-RUN CONTINUITY. HPC/TPC COORDINATED
POINTS FOR SATURDAY AND SUNDAY ARE SLOWER THAN MODEL GUIDANCE.
GFS/ECMWF TIMING MAY NOT BE TOO FAR BASE AS POSITION/STRENGTH OF
UPPER RIDGE OFFSHORE AND APPROACH OF S/W IN THE NORTHERN STREAM
SHOULD BE ABLE TO ACCELERATE HANNA TO THE N-NE BY THE WEEKEND. WELL
SEE.

AS FAR AS SENSIBLE WEATHER....WILL MAINTAIN WARM/HOT AND DRY
CONDITIONS THU WITH UPPER RIDGE AND ITS SURFACE REFLECTION OVER
OUR REGION. WILL CONTINUE FORECAST OF INCREASING CLOUDINESS THU
NIGHT INTO FRI WITH CHANCE POPS FRI AND SLIGHTLY HIGHER CHANCE POPS
FRI NIGHT THROUGH SATURDAY. DID INCREASE WIND SPEEDS OVER THE EAST
HALF FRIDAY INTO SATURDAY. EXPECT A FAIRLY UNIFORM TEMP FIELD FRI
INTO SAT UNDER MOSTLY CLOUDY/OVERCAST SKIES.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 815 PM SUNDAY...

SHOWER AND THUNDERSTORM ACTIVITY HAS BECOME FOCUSED ALONG NUMEROUS
OUTFLOW BOUNDARIES AND THE SEA BREEZE FRONT OVER SOUTHERN NC THIS
EVENING... IN THE VICINITY OF KFAY. EXPECT THAT EVEN THESE SHOULD
WEAKEN AND MOVE SOUTHWEST OF KFAY BY AROUND 02Z... WITH DRY
CONDITIONS EXPECTED HERE AND ELSEWHERE FOR THE REMAINDER OF THE TAF
PERIOD.

AFTER 02Z... THE MAIN FORECAST CONCERN FOR TONIGHT WILL BE
VISIBILITY REDUCTIONS IN FOG AND SMOKE. DRIER LOW LEVEL AIR BEHIND A
BACKDOOR FRONT NEAR THE VA AND NC BORDER THIS EVENING WILL FILTER ON
NORTHEASTERLY WINDS INTO CENTRAL NC TONIGHT... THEREBY SEEMINGLY
MINIMIZING THE FOG POTENTIAL. THERE WAS HOWEVER... A PERIOD OF MVFR
FOG IN A SIMILARLY DRY ENVIRONMENT NEAR THE MASON DIXON LINE SUNDAY
MORNING... SO A SIMILAR SCENARIO MAY EVOLVE ACROSS CENTRAL NC BY
DAYBREAK MONDAY... DESPITE THE INCOMING DRIER AIR. SOME OF THIS MVFR
FOG MAY BECOME IFR AT THE CLIMATOLOGICALLY FAVORED KRWI TERMINAL AND
AT KFAY WHERE THE DRIER AIR MAY NOT ARRIVE UNTIL AROUND DAYBREAK. IN
ADDITION... LATE AFTERNOON AND EARLY EVENING VISIBLE SATELLITE
IMAGERY REVEALED A VEIL OF SMOKE EXTENDING FROM THE UPPER MIDWEST
THROUGH THE TN VALLEY TO OFFSHORE THE VA AND NC COASTLINE. AS DEEP
LAYER WINDS CONTINUE TO VEER TO NORTHEASTERLY... THIS SMOKE WILL
INFILTRATE OUR REGION OVERNIGHT... AND MAY RESULT IN PERIODS OF MVFR
VISIBILITIES IN SMOKE/HAZE PRIOR TO ANY POTENTIAL FOG DEVELOPMENT.

OTHERWISE... EXPECT JUST SCATTERED TO PERHAPS OCCASIONALLY BROKEN
STRATOCUMULUS BETWEEN 3 AND 6 THOUSAND FT TONIGHT TO DISSIPATE AND
RESULT IN CLEAR SKIES WITH CONTINUED NORTHEASTERLY WINDS ON MONDAY.

LOOKING AHEAD...AN UPPER-LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL
DOMINATE WEATHER CONDITIONS THROUGHOUT THE MID ATLANTIC REGION
THROUGH MIDWEEK...WITH PREDOMINATELY VFR CONDITIONS.  DEPENDING ON
THE DEVELOPMENT AND TRACK OF TS HANNA...UNSETTLED WEATHER WILL BE
POSSIBLE TOWARD THE END OF THE WEEK.  -MWS/BLS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...BLS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MWS/BLS
Hazardous weather outlook, Aug 31, 10:00 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1000 AM EDT SUN AUG 31 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-011000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1000 AM EDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS A COLD FRONT APPROACHES THE AREA FROM THE NORTH. A
FEW STORMS COULD BECOME STRONG TO SEVERE...WITH HAIL UP TO THE
SIZE OF NICKELS AND ISOLATED DAMAGING WINDS. TORRENTIAL DOWNPOURS
WITH THE THUNDERSTORMS MAY PRODUCE UP TO TWO INCHES OF RAIN IN
LESS THAN AN HOUR. THIS MAY LEAD TO BRIEF FLOODING OF STREETS AND
POOR DRAINAGE AREAS. THE BEST CHANCE FOR STRONG TO POTENTIALLY
SEVERE STORMS WILL BE BETWEEN 3 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RESIDENTS OF CENTRAL NORTH CAROLINA ARE ENCOURAGED TO MONITOR THE
PROGRESS OF TROPICAL CYCLONE HANNA AS THE WEEK PROGRESSES.
OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND
THIS EVENING.

In the hours before

Special weather statement, Aug 31, 3:24 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT SUN AUG 31 2008

NCZ025>028-040>043-312030-
CHATHAM-DURHAM-EDGECOMBE-FRANKLIN-JOHNSTON-NASH-WAKE-WILSON-
324 PM EDT SUN AUG 31 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN
FRANKLIN...SOUTHERN DURHAM...SOUTHERN NASH...EDGECOMBE...WAKE...
CHATHAM...WILSON AND NORTHERN JOHNSTON COUNTIES THROUGH 430 PM EDT...

AT 324 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BUNN TO BETHESDA...AND NEAR TARBORO...MOVING
SOUTH AT 12 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR RALEIGH AROUND 415 PM
EDT...LINWOOD AND WILSON AROUND 430 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

WSS
Special weather statement, Aug 31, 4:06 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT SUN AUG 31 2008

NCZ084-085-312100-
RICHMOND-SCOTLAND-
406 PM EDT SUN AUG 31 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND SCOTLAND
COUNTIES THROUGH 500 PM EDT...

AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAUREL HILL...OR ABOUT 8 MILES NORTHWEST OF LAURINBURG...MOVING
SOUTHWEST AT 9 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS IN AND AROUND GIBSON
LAUREL HILL... DIGGS... AND HAMLET.

GUSTY WINDS OF 30 TO 40 MPH...PEA SIZED HAIL AND DEADLY
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IN ADDITION... VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE
INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING.

MWS
Special weather statement, Aug 31, 4:18 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT SUN AUG 31 2008

NCZ023>025-312115-
ALAMANCE-DURHAM-ORANGE-
418 PM EDT SUN AUG 31 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN ALAMANCE...
NORTHERN ORANGE AND NORTHERN DURHAM COUNTIES THROUGH 515 PM EDT...

AT 418 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ALTAMAHAW TO BAHAMA...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF BURLINGTON TO 8 MILES NORTHWEST OF
CREEDMOOR...MOVING SOUTH AT 3 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... UNION RIDGE...
SCHLEY... CARR... AND ROUGEMONT... AND BAHAMA.

GUSTY WINDS OF 30 TO 40 MPH... VERY HEAVY RAINFALL... AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

BSD
Local storm report, Aug 31, 5:28 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     5 S BAILEY              35.70N 78.13W
08/31/2008                   WILSON             NC   COUNTY OFFICIAL

            ONE TREE REPORTED DOWN ACROSS ROCK RIDGE SCHOOL ROAD...
            NEAR AMBER ROAD.

&&

BSD
Special weather statement, Aug 31, 6:45 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT SUN AUG 31 2008

NCZ088-089-312345-
CUMBERLAND-SAMPSON-
645 PM EDT SUN AUG 31 2008

...A STRONG THUNDERSTORM WILL MOVE TOWARD THE SOUTHWEST ACROSS
NORTHERN SAMPSON INTO EASTERN CUMBERLAND COUNTIES THROUGH 745 PM
EDT...

AT 645 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPIVEYS CORNER... MOVING SOUTHWEST AT 13 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE SPIVEYS CORNER AND
FALCON.

GUSTY WINDS OF 30 TO 40 MPH AND PEA SIZE HAIL CAN BE EXPECTED WITH
THIS THUNDERSTORM.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:17 PM EDTAreal Flood AdvisoryRAHAnson, Richmond105 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.